Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 14, 2018, 12:37 AM CDT for Red Willow County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2018, 12:37 AM CDT (05:37 UTC)
- Expired
- May 14, 2018, 1:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 150 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
775
WUUS53 KGLD 140537
SVRGLD
NEC145-140600-
/O.NEW.KGLD.SV.W.0010.180514T0537Z-180514T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
1237 AM CDT MON MAY 14 2018
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northeastern Red Willow County in southwestern Nebraska...
* Until 100 AM CDT
* At 1236 AM CDT, a severe thunderstorm was located 4 miles northwest
of Indianola, or 8 miles northeast of McCook, moving northeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Indianola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10023 4015 10044 4026 10063 4035 10056
TIME...MOT...LOC 0536Z 214DEG 23KT 4028 10048
HAIL...1.00IN
WIND...60MPH
$$
Lockhart1 follow-up statement
937
WWUS53 KGLD 140554
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1254 AM CDT MON MAY 14 2018
NEC145-140604-
/O.EXP.KGLD.SV.W.0010.000000T0000Z-180514T0600Z/
Red Willow NE-
1254 AM CDT MON MAY 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RED WILLOW COUNTY
WILL EXPIRE AT 100 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4035 10023 4015 10044 4026 10063 4035 10056
TIME...MOT...LOC 0554Z 214DEG 23KT 4037 10040
$$
LockhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:49 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, May 13, 6:49 PM CDT, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Goodland KS 549 PM MDT Sun May 13 2018 .SHORT TERM...(Today through Tuesday night) Issued at 130 PM MDT Sun May 13 2018 Across the Tri State region this afternoon...skies are a mix with low cloud cover finally giving way to some locales. Currently mainly along and south of Interstate 70...msunny/sunny and most areas north of the Interstate...psunny to cloudy. Temperatures are currently ranging from the upper 50s to the lower 70s...warmest where cloud cover is lacking. Winds are light and northerly. For the remainder of the afternoon...expecting a bit more clearing in the current cloud coverage over northern portions of the area...allowing for a few more degrees of warmth before sunset. Tonight on thru Monday night will have the next best chances for rw/trw for the region. Later tonight...expecting shortwave over the Rockies to move into the Front Range then east into the Central Plains Monday/Monday night. The region will see enough instability with this system to trigger storms late tonight into Monday. Latest SPC Day-2 outlook has Marginal Risk for portions of NE CO on Monday. Will be adding in patchy fog tonight into Monday morning to go in tandem with expected precip for the area. Overnight lows in the upper 40s west to the mid 50s east. Highs Monday will reach into mid 60s thru the mid 70s warmest...east. For Tuesday...looking for a brief break in potential precip as exiting shortwave gives way to surface ridging over the region... allowing for a warm day in the mid to upper 70s. Going into Tuesday night...another weak shortwave works eastward over the Central Plains triggering a few rw/trw for areas west of Hwy 25. Nosing surface ridge into eastern areas will keep this portion of the CWA fairly stable overnight...so no mention of precip here at this time. Looking for overnight lows to drop into the lower to mid 50s. .LONG TERM...(Wednesday through Sunday) Issued at 130 PM MDT Sun May 13 2018 Synoptic Overview: Split flow aloft will prevail over the western CONUS through the majority of the long term period. A cut-off low centered invof Nevada will gradually de-amplify beneath an upper level ridge over the PAC NW by mid-week. Additional shortwave energy in the eastern Pacific (~1000 miles west of San Francisco this afternoon) is expected to amplify into a closed low Mon and move ashore central CA on Wed. Confidence remains low with regard to the subsequent evolution of this feature due to considerable uncertainty in the evolution of the synoptic pattern along/offshore the Pacific coast late this week and next weekend. Sensible Weather: Expect above normal cloud cover and precipitation chances Wed-Sun in assoc/w persistent southwest flow aloft over the High Plains. In a complicated synoptic pattern characterized by split flow aloft and a meandering upper low over the complex terrain of the Intermountain West, further details -- such as high/low temperatures, precipitation timing/amounts, and severe weather potential cannot be ascertained with any confidence. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 537 PM MDT Sun May 13 2018 VFR conditions are prevailing at GLD as low clouds have diminished temporarily early this evening. Low clouds are expected to return after 06Z with a transition through MVFR and IFR to LIFR between 07Z-09Z due mainly to lower ceilings although visibilities below 5 miles are also expected. LIFR conditions will remain through early Monday morning with unrestricted visibilities and ceilings raising to MVFR after 15Z and remaining there through the remainder of the TAF period. MCK will start out MVFR and improve briefly to VFR late this evening before returning to MVFR conditions with a few showers possible after 07Z. Showers will diminish by sunrise with MVFR conditions remaining through the TAF period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...VINCENT AVIATION...LOCKHART
Hazardous weather outlook, May 13, 10:44 AM CDT, 13 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 944 AM MDT Sun May 13 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141545- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 944 AM MDT Sun May 13 2018 /1044 AM CDT Sun May 13 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... After midnight, thunderstorms will impact the Tri-State area. There could be a couple of severe storms, with the main concern being hail. Fog and drizzle will again impact our area tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Areas of fog will end Monday morning. There is a possibility of isolated to scattered thunderstorms across the area each day from Monday though the rest of next week. These storms are not expected to become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required later tonight.
In the hours before
Special weather statement, May 14, 12:12 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Goodland KS
1212 AM CDT MON MAY 14 2018
NEZ081-140600-
Red Willow NE-
1212 AM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR RED WILLOW COUNTY UNTIL 100 AM
CDT...
At 1212 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of McCook, moving northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McCook, Indianola and Bartley.
LAT...LON 4012 10019 4008 10021 4002 10074 4035 10063
4035 10020
TIME...MOT...LOC 0512Z 214DEG 24KT 4016 10051
LockhartThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:12 AM CDT | Special Weather Statement | GLD | Red Willow | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.